advertisement

WGC-2027

Abstract #73122 Published in IGR 18-4

Effect of prostaglandin analogue use on the development of cystoid macular edema after phacoemulsification using STROBE statement methodology

Hernstadt DJ; Husain R
Journal of Cataract and Refractive Surgery 2017; 43: 564-569


Cataract surgery is a common procedure, and cystoid macular edema (CME) is a sight-threatening complication. Prostaglandin analogues are the first-line therapy for glaucoma, but their effect on the risk for CME after phacoemulsification is unknown. A systematic search of Medline and PubMed was performed to determine the effect of the use of prostaglandin analogues (PGA) on the development of CME after cataract surgery. A total of 412 articles were identified. Thirteen articles met inclusion criteria and were analyzed using Strengthening the Reporting of Observational Studies in Epidemiology (STROBE) criteria. Prostaglandin analogue use was not associated with the development of clinically significant CME after cataract surgery regardless of the timepoint. There is no evidence for stopping PGA use prior to or during the course of cataract surgery to reduce CME, but caution should be exercised in complex eyes, which appear more susceptible to PGA-mediated CME.

From the Singapore National Eye Centre, Singapore. Electronic address: djhernstadt@gmail.com.

Full article

Classification:



Issue 18-4

Change Issue


advertisement

WGA Rescources